Alert archive / Florida / Small Craft Advisories in 2009

Small Craft Advisory 2, NWS Key West, FL

January 15, 2009

NWS Key West, FL issued this small craft advisory at Jan 15, 2009, 3:52 PM EST. It took effect at Jan 15, 2009, 4:00 PM EST. It was in force for 48 hr.

The area

The counties it named.

The facts

Issued
Jan 15, 2009, 3:52 PM EST (20:52 UTC)
In effect from
Jan 15, 2009, 4:00 PM EST
Expired
Jan 17, 2009, 3:55 PM EST
In force
48 hr
Issued by
NWS Key West, FL

The text

As transmitted, in the capitals the NWS used until 2016.

428 
WHUS72 KKEY 152052
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
352 PM EST THU JAN 15 2009

GMZ031>033-052>054-072>075-160400-
/O.NEW.KKEY.SC.Y.0002.090115T2100Z-090116T2200Z/
FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT-
OCEAN REEF TO CRAIG KEY OUT 20 NM-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM-
OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT-
KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM-
352 PM EST THU JAN 15 2009

...SMALL CRAFT ADVISORY IN EFFECT...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT
ADVISORY FOR THE ATLANTIC WATERS FROM OCEAN REEF TO 20 NM WEST OF
DRY TORTUGAS OUT 60 NM...FLORIDA BAY...THE GULF SIDE OF THE LOWER
KEYS OUT 20 NM...AND GULF OF MEXICO WATERS FROM EAST CAPE SABLE TO
CHOKOLOSKEE OUT 20 TO 60 NM.

NORTH TO NORTHEAST WINDS WILL INCREASE TO 20 TO 25 KNOTS ACROSS ALL
KEYS COASTAL WATERS OVERNIGHT. FRESH TO STRONG NORTHERLY WINDS WILL
CONTINUE TO AFFECT THE KEYS WATERS FRIDAY AND FRIDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
8 follow-up statements
891 
WHUS72 KKEY 160325
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1025 PM EST THU JAN 15 2009

GMZ031>033-052>054-072>075-161000-
/O.CON.KKEY.SC.Y.0002.000000T0000Z-090116T2200Z/
FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT-
OCEAN REEF TO CRAIG KEY OUT 20 NM-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM-
OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT-
KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM-
1025 PM EST THU JAN 15 2009

...SMALL CRAFT ADVISORY IN EFFECT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE ATLANTIC WATERS FROM
OCEAN REEF TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM...FLORIDA BAY...THE
GULF SIDE OF THE LOWER KEYS OUT 20 NM...AND GULF OF MEXICO WATERS
FROM EAST CAPE SABLE TO CHOKOLOSKEE OUT 20 TO 60 NM.

NORTH TO NORTHEAST WINDS OF 20 TO 25 KNOTS ACROSS WILL BLOW ACROSS ALL
KEYS COASTAL WATERS OVERNIGHT. FRESH TO STRONG NORTHERLY WINDS WILL
CONTINUE TO AFFECT THE KEYS WATERS FRIDAY AND FRIDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
309 
WHUS72 KKEY 160836
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
336 AM EST FRI JAN 16 2009

GMZ031>033-052>054-072>075-161645-
/O.EXT.KKEY.SC.Y.0002.000000T0000Z-090118T0000Z/
FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT-
OCEAN REEF TO CRAIG KEY OUT 20 NM-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM-
OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT-
KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM-
336 AM EST FRI JAN 16 2009

...SMALL CRAFT ADVISORY IN EFFECT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE ATLANTIC WATERS FROM
OCEAN REEF TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM...FLORIDA BAY...THE
GULF SIDE OF THE LOWER KEYS OUT 20 NM...AND GULF OF MEXICO WATERS
FROM EAST CAPE SABLE TO CHOKOLOSKEE OUT 20 TO 60 NM..

NORTH TO NORTHEAST WINDS OF 20 TO 25 KNOTS ACROSS WILL BLOW
ACROSS ALL KEYS COASTAL WATERS TODAY. FRESH TO STRONG NORTHERLY WINDS
WILL CONTINUE TO AFFECT THE KEYS WATERS TONIGHT AND SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
726 
WHUS72 KKEY 162053
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
353 PM EST FRI JAN 16 2009

GMZ031>033-052>054-072>075-171030-
/O.CON.KKEY.SC.Y.0002.000000T0000Z-090118T0000Z/
FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT-
OCEAN REEF TO CRAIG KEY OUT 20 NM-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM-
OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT-
KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM-
353 PM EST FRI JAN 16 2009

...SMALL CRAFT ADVISORY IN EFFECT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE ATLANTIC WATERS
FROM OCEAN REEF TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM...FLORIDA
BAY...THE GULF SIDE OF THE LOWER KEYS OUT 20 NM...AND GULF OF MEXICO
WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE OUT 20 TO 60 NM..

NORTH TO NORTHEAST WINDS OF 20 TO 25 KNOTS ACROSS WILL BLOW
ACROSS ALL KEYS COASTAL WATERS TONIGHT. FRESH TO STRONG NORTHERLY
WINDS WILL CONTINUE TO AFFECT THE KEYS WATERS SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.
&&

$$

DFM
096 
WHUS72 KKEY 170315
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1015 PM EST FRI JAN 16 2009

GMZ031>033-052>054-072>075-171000-
/O.CON.KKEY.SC.Y.0002.000000T0000Z-090118T0000Z/
FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT-
OCEAN REEF TO CRAIG KEY OUT 20 NM-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM-
OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT-
KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM-
1015 PM EST FRI JAN 16 2009

...SMALL CRAFT ADVISORY IN EFFECT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE ATLANTIC WATERS
FROM OCEAN REEF TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM...FLORIDA
BAY...THE GULF SIDE OF THE LOWER KEYS OUT 20 NM...AND GULF OF MEXICO
WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE OUT 20 TO 60 NM.

NORTH TO NORTHEAST WINDS OF 20 TO 25 KNOTS ACROSS WILL BLOW
ACROSS ALL KEYS COASTAL WATERS TONIGHT. FRESH TO STRONG NORTHEASTERLY
WINDS WILL CONTINUE TO AFFECT THE KEYS WATERS SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS. 

&&

$$
352 
WHUS72 KKEY 170834
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
334 AM EST SAT JAN 17 2009

GMZ031>033-171645-
/O.EXT.KKEY.SC.Y.0002.000000T0000Z-090117T1800Z/
FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT-
334 AM EST SAT JAN 17 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT THIS MORNING...

THE SMALL CRAFT ADVISORY REMAINS IN EFFECT THROUGH THIS MORNING FOR
THE FLORIDA BAY...THE GULF SIDE OF THE LOWER KEYS OUT 20 NM...AND THE
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT.

NORTHEAST WINDS NEAR 20 KNOTS WILL BLOW ACROSS THESE WATERS THIS
MORNING. WINDS WILL DECREASE TO NEAR 15 KNOTS THIS AFTERNOON...ALLOWING FOR THE
FLORIDA BAY AND NEARSHORE GULF WATERS TO COME DOWN BELOW ADVISORY LEVELS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

GMZ052>054-072>075-171645-
/O.CON.KKEY.SC.Y.0002.000000T0000Z-090118T0000Z/
OCEAN REEF TO CRAIG KEY OUT 20 NM-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM-
OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT-
KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM-
334 AM EST SAT JAN 17 2009

...A SMALL CRAFT ADVISORY REMAINS IN EFFECT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE ATLANTIC WATERS FROM
OCEAN REEF TO 20 NM WEST OF DRY TORTUGAS AND OUT TO 60 NM.

NORTH TO NORTHEAST WINDS OF 20 TO 25 KNOTS ACROSS WILL BLOW
ACROSS THE ATLANTIC WATERS THIS MORNING....DECREASING TO NEAR 20
KNOTS BY THIS AFTERNOON. FRESH TO STRONG NORTHEASTERLY WINDS WILL
CONTINUE TO AFFECT THESE WATERS THROUGHOUT THE DAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
190 
WHUS72 KKEY 171541
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1041 AM EST SAT JAN 17 2009

GMZ052>054-072>075-172345-
/O.CON.KKEY.SC.Y.0002.000000T0000Z-090118T0000Z/
OCEAN REEF TO CRAIG KEY OUT 20 NM-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM-
OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT-
KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM-
1041 AM EST SAT JAN 17 2009

...SMALL CRAFT ADVISORY IN EFFECT...

NORTHEAST WINDS 20 TO 25 KNOTS WILL BLOW ACROSS OUR ATLANTIC WATERS
TODAY...BUT DECREASE TO NEAR 20 KNOTS LATER THIS AFTERNOON.
SUBSEQUENTLY THESE WINDS WILL CONTINUE THROUGHOUT THE DAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.
&&

$$

GMZ031>033-171800-
/O.CON.KKEY.SC.Y.0002.000000T0000Z-090117T1800Z/
FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT-
1041 AM EST SAT JAN 17 2009

...SMALL CRAFT ADVISORY IN EFFECT...

NORTHEAST WINDS 20 TO 25 KNOTS WILL BLOW ACROSS THESE WATERS TODAY.
IT IS LIKELY THAT WINDS WILL DECREASE TO 15 TO 20 KNOTS LATER THIS
AFTERNOON...AND ALLOW THIS ADVISORY TO BE CURTAILED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.
&&

$$

DFM
647 
WHUS72 KKEY 171744
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1244 PM EST SAT JAN 17 2009

GMZ031>033-171845-
/O.CAN.KKEY.SC.Y.0002.000000T0000Z-090117T1800Z/
FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT-
1244 PM EST SAT JAN 17 2009

...SMALL CRAFT ADVISORY IS CANCELED...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL
CRAFT ADVISORY FOR FLORIDA BAY...THE GULF SIDE OF THE LOWER
KEYS...AND THE WATERS OFF SHORE MAINLAND MONROE. 
&&

$$

GMZ052>054-072>075-180000-
/O.EXT.KKEY.SC.Y.0002.090117T1800Z-090118T0000Z/
OCEAN REEF TO CRAIG KEY OUT 20 NM-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM-
OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT-
KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM-
1244 PM EST SAT JAN 17 2009

...SMALL CRAFT ADVISORY IN EFFECT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE ATLANTIC WATERS
FROM OCEAN REEF TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM...FLORIDA
BAY...THE GULF SIDE OF THE LOWER KEYS OUT 20 NM...AND GULF OF MEXICO
WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE OUT 20 TO 60 NM.

NORTH TO NORTHEAST WINDS OF 20 TO 25 KNOTS WILL BLOW ACROSS THESE WATERS
UNTIL TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.
&&

$$

DFM
765 
WHUS72 KKEY 172055
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
355 PM EST SAT JAN 17 2009

GMZ052>054-072>075-180500-
/O.CAN.KKEY.SC.Y.0002.000000T0000Z-090118T0000Z/
/O.NEW.KKEY.SW.Y.0001.090117T2100Z-090118T1000Z/
OCEAN REEF TO CRAIG KEY OUT 20 NM-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM-
OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT-
KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM-
355 PM EST SAT JAN 17 2009

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT
ADVISORY FOR HAZARDOUS SEAS FOR ATLANTIC WATERS OCEAN REEF TO DRY
TORTUGAS...THROUGH 500 AM SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT SEAS 7 FEET OR
HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.
&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT SEAS OF
7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR
SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.
&&

$$

DFM

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Jan 15, 3:20 PM EST, 32 minutes earlier.

Area forecast discussion, Jan 15, 3:20 PM EST, 32 minutes before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS
NATIONAL WEATHER SERVICE KEY WEST FL
320 PM EST THU JAN 15 2009

...WINDY AND COOL CONDITIONS IN STORE FOR TONIGHT THROUGH SATURDAY...

.DISCUSSION...
.CURRENTLY...
MOSTLY CLOUDY...BREEZY AND COOL CONDITIONS PREVAIL ACROSS THE FLORIDA
KEYS THIS MID JANUARY AFTERNOON. SATELLITE IMAGES CONTINUE TO DEPICT
ABUNDANT CLOUD COVER STREAMING NORTHEASTWARD ACROSS THE YUCATAN...
SOUTHERN GULF OF MEXICO AND SOUTH FLORIDA. KBYX RADAR DETECTS SOME
WEAK RETURNS OVER THE FLORIDA STRAITS AND THE WATERS WEST OF KEY WEST...
WHICH LIKELY REPRESENT SUPERCOOLED WATER DROPLETS WITHIN THE MID
CLOUD DECK RATHER THAN ACTUAL PRECIPITATION REACHING THE SURFACE. A
NUMBER OF CHAFF STREAMERS ARE ALSO NOTED CLOSER TO THE KEYS. WITH THE
LACK OF SUNSHINE TODAY...TEMPERATURES ALONG THE ISLAND CHAIN REMAIN
STUCK IN THE MID 60S. WINDS ARE FROM THE NORTH AROUND 15 KNOTS WITH
OCCASIONAL GUSTS TO 20 KNOTS.

SURFACE ANALYSIS DEPICTS A SPRAWLING 1046 MB ARCTIC HIGH PRESSURE
AREA CENTERED OVER NORTHWESTERN MISSOURI. A STATIONARY FRONT LIES
ACROSS THE WESTERN BAHAMAS AND CENTRAL CUBA...INTO THE NORTHWESTERN
CARIBBEAN. AT MID AND UPPER LEVELS...A STRONGLY POSITIVE PACIFIC-
NORTH AMERICAN (PNA) PATTERN IS EVIDENT...WITH A DEEP TROUGH ACROSS THE
CENTRAL AND EASTERN STATES...AND STRONG RIDGING ALONG THE WEST COAST.

.SHORT TERM (TONIGHT THROUGH SUNDAY)...
LITTLE CHANGE TO THE LARGE SCALE PATTERN IS EXPECTED THROUGH THE
WEEKEND. THE STRONGLY POSITIVE PNA REGIME WILL REMAIN LOCKED IN
PLACE...WITH DEEP MID/UPPER LEVEL TROUGHING IN THE EASTERN STATES
ALLOWING A POWERFUL ARCTIC SURFACE HIGH TO DROP SOUTHWARD. LOW LEVEL
TRAJECTORIES FROM THE NORTH/NORTHEAST RATHER THAN NORTH/NORTHWEST
WILL NOT ALLOW FOR THE HEART OF THE COLD AIR TO REACH INTO SOUTH
FLORIDA...BUT WE ARE LOOKING FOR A PERIOD OF WINDY AND RELATIVELY
COOL WEATHER.

IN THE NEAR TERM...TONIGHT THROUGH FRIDAY NIGHT...THE ARCTIC HIGH
WILL DROP FROM THE CENTRAL PLAINS INTO THE OHIO VALLEY THEN THE
CAROLINAS. THIS WILL TIGHTEN THE PRESSURE GRADIENT CONSIDERABLY
ACROSS FLORIDA (UP TO 9 MB JAX-EYW) CAUSING A PROLONGED PERIOD OF
WINDY CONDITIONS. OVERRUNNING MOIST SOUTHWESTERLY FLOW IN THE
MID/UPPER LEVELS WILL CONTINUE TO PROVIDE ABUNDANT CLOUD COVER ACROSS
THE KEYS...BUT LIFT WILL BE GENERALLY LACKING. ISENTROPIC ANALYSIS
DOES DEPICT SOME WEAK LIFT ON THE 305/310K SURFACES...BUT FEEL THAT
THE MOS POPS IN THE 30S ARE OVERDONE. WILL MAINTAIN JUST DIME POPS
FOR TONIGHT AND FRIDAY...AND INCLUDE THEM FRIDAY NIGHT AS WELL. THERE
COULD BE A SOMEWHAT BETTER CHANCE FOR SOME OCCASIONAL LIGHT SPRINKLES...
BUT THE CHANCES FOR MEASURABLE RAINFALL SHOULD REMAIN QUITE LOW.

SATURDAY THROUGH SUNDAY...THE LINGERING MID/UPPER LEVEL MOISTURE
SHOULD FINALLY BE SHOVED OFF TO THE SOUTHEAST OF THE KEYS. THIS WILL
ALLOW FOR MORE SUNSHINE AND A DRY FORECAST.

AS FOR TEMPERATURES...LESS THAN IDEAL TRAJECTORIES AND RELATIVELY
MILD WATER TEMPERATURES SURROUNDING THE KEYS WILL PREVENT TEMPS FROM
DROPPING TOO FAR. HOWEVER...BELOW NORMAL READINGS ARE EXPECTED
THROUGH THE WEEKEND...WITH HIGHS IN THE UPPER 60S TO NEAR 70...AND
LOWS RANGING FROM 55 TO 60.

.LONG TERM (SUNDAY NIGHT THROUGH THURSDAY)...
THE LONGWAVE PATTERN WILL BE ONLY SLOWLY PROGRESSIVE DURING THE FIRST
PART OF NEXT WEEK. DEEP MID/UPPER LEVEL TROUGHING WILL PERSIST ALONG
THE EASTERN SEABOARD...WHILE UPSTREAM RIDGING MIGRATES FROM THE
PACIFIC COAST INLAND TO THE ROCKIES. THIS WILL ALLOW ANOTHER COLD
FRONT TO DROP QUICKLY SOUTHWARD THROUGH THE KEYS LATE MONDAY OR
MONDAY NIGHT. MOISTURE WILL BE LIMITED WITH THIS FEATURE...BUT THE
MODELS DO DEPICT A NARROW RIBBON OF INCREASED MOISTURE RIGHT ALONG
THE FRONT...ENOUGH TO WARRANT DIME POPS FOR MONDAY AND MONDAY NIGHT.
WE SHOULD EVENTUALLY BE ABLE TO NARROW THE RAIN CHANCES TO A SHORTER
TIME PERIOD AROUND THE FROPA...AS THIS TIMING BECOMES MORE CLEAR OVER
THE NEXT FEW DAYS. TEMPERATURES WILL MODERATE A BIT AHEAD OF THE NEXT
FRONT ON MONDAY...WITH HIGHS CLIMBING INTO THE LOWER 70S...THEN COOL
OFF A FEW DEGREES ONCE AGAIN FOR TUESDAY.

THEREAFTER...THE LARGE SCALE PATTERN BEGINS TO BREAK DOWN BY THE
MIDDLE OF NEXT WEEK...AS THE LAST IN A SERIES OF SHORTWAVES SWINGS
OFF THE EAST COAST AND RIDGING BEGINS TO BUILD INTO THE SOUTHERN
PLAINS AND LOWER MISSISSIPPI VALLEY. THE GFS DEPICTS A WEAK LOW
DEVELOPING ACROSS THE EASTERN GULF WITH ANOTHER FRONT SWINGING
THROUGH THE KEYS ON WEDNESDAY...WHILE THE EC IS FASTER AND WEAKER
WITH JUST A MINOR FROPA TUESDAY NIGHT. THE GFS SOLUTION SPITS OUT
SLIGHT CHANCE POPS FOR THE MIDWEEK PERIOD...BUT THE MAV/MEX POPS HAVE
GENERALLY BEEN OVERDONE RECENTLY...AND WILL MAINTAIN THE EXISTING
DRY FORECAST. TEMPERATURES WILL REMAIN BELOW NORMAL...WITH HIGHS
AROUND 70 AND LOWS OF 55 TO 60.

&&

.MARINE...
NORTHERLY WINDS HAVE PERSISTED IN THE SMALL CRAFT EXERCISE CAUTION
RANGE OF 15 TO 20 KNOTS ACROSS THE KEYS WATERS THIS AFTERNOON...
AND ARE RUNNING ABOVE MODEL GUIDANCE. EXPECT NORTH WINDS TO INCREASE
FURTHER OVERNIGHT AS THE ARCTIC HIGH BUILDS SOUTHWARD...REACHING
20 TO 25 KNOTS ACROSS ALL WATERS BEFORE MORNING. THEREFORE HAVE
POSTED A SMALL CRAFT ADVISORY FOR ALL KEYS COASTAL WATERS. FRESH TO
STRONG NORTHERLY FLOW WILL PERSIST ACROSS THE KEYS THROUGH FRIDAY AND
FRIDAY NIGHT...THEN SLOWLY DECREASE SATURDAY THROUGH SUNDAY. EXPECT
ADVISORY CONDITIONS TO PREVAIL ACROSS ALL WATERS THROUGH SATURDAY...
AND ACROSS THE FLORIDA STRAITS THROUGH SATURDAY NIGHT. THERE SHOULD
BE A WINDOW OF SOMEWHAT CALMER CONDITIONS FROM SUNDAY AFTERNOON
THROUGH THE DAYTIME ON MONDAY...AS HIGH PRESSURE SETTLES OVER NORTH
FLORIDA AHEAD OF THE NEXT APPROACHING COLD FRONT. THIS FRONT IS
EXPECTED TO MOVE THROUGH THE KEYS MONDAY EVENING...BRINGING
INCREASED NORTHWEST FLOW TO THE AREA ONCE AGAIN MONDAY NIGHT AND
TUESDAY.

&&

.AVIATION...
VFR CONDITIONS WILL PREVAIL THIS EVENING AT THE KEY WEST AND
MARATHON TERMINALS...WITH BKN-OVC CLOUDS INITIALLY FL050-060 AND
TRENDING HIGHER WITH TIME. NORTH WINDS TO 20 KNOTS WILL CREATE CROSS
WINDS GREATER THAN 10 KNOTS ON OUR EAST-WEST RUNWAYS.

&&

.PRELIMINARY POINT TEMPS/POPS...
KEY WEST  61  67  60  68 / 10 10 10 0
MARATHON  60  68  59  69 / 10 10 10 0

&&

.KEY WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GM...SMALL CRAFT ADVISORY IN EFFECT FOR ALL KEYS COASTAL WATERS.

&&

PUBLIC/MARINE.........JACOBSON
AVIATION/NOWCASTS.....DFM
DATA COLLECTION.......ROSS

VISIT US ON THE WEB AT WWW.WEATHER.GOV/KEYWEST
Hazardous weather outlook, Jan 15, 6:00 AM EST, 9 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KEY WEST FL
600 AM EST THU JAN 15 2009

FLZ076>078-GMZ031>033-052>054-072>075-161100-
MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS-
FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT-
OCEAN REEF TO CRAIG KEY OUT 20 NM-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM-
OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT-
KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM-
600 AM EST THU JAN 15 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

...A SMALL CRAFT ADVISORY WILL BE IN EFFECT ON ALL KEYS WATERS
   TONIGHT...

A MASSIVE ARCTIC REGION OF HIGH PRESSURE OVER THE UPPER GREAT PLAINS
THIS MORNING WILL BUILD SOUTHEASTWARD OVER THE NEXT COUPLE OF
DAYS...RESULTING IN STRONG NORTH TO NORTHEAST WINDS ON ALL KEYS
WATERS BEGINNING LATE TONIGHT AND CONTINUING INTO THIS WEEKEND.
SUBSEQUENTLY...A SMALL CRAFT ADVISORY WILL BE IN EFFECT ON ALL KEYS
WATERS TONIGHT. OTHERWISE...NO HAZARDOUS WEATHER WILL OCCUR ALONG
THE FLORIDA KEYS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

STRONG NORTH TO NORTHEAST WINDS OF 20 TO 25 KNOTS WILL BE FELT ON
KEYS WATERS FRIDAY AND FRIDAY NIGHT...BEFORE ABATING SATURDAY
AFTERNOON AND ESPECIALLY SUNDAY. THEREFORE...A SMALL CRAFT ADVISORY
WILL BE REQUIRED ON KEYS WATERS FRIDAY AND SATURDAY. LOOKING AHEAD
TO NEXT WEEK...A COLD FRONT MAY PASS THROUGH OUR REGION LATE MONDAY
OR MONDAY NIGHT...FOLLOWED BY A SPELL OF FRESH TO STRONG WINDS WHICH
MAY REQUIRE AN EXERCISE CAUTION HEADLINE OR ADVISORY. OTHERWISE...NO
HAZARDOUS WEATHER IS ANTICIPATED ALONG THE ISLAND CHAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

APA

Nearby

Small Craft Advisories in Florida, 2009Every small craft advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.